Alert archive / Florida / Gale Warnings in 2013
Gale Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this gale warning at Apr 21, 2013, 6:47 PM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2013, 6:47 PM EDT (22:47 UTC)
- Expired
- Apr 22, 2013, 2:50 PM EDT
- In force
- 20 hr
- Issued by
- NWS Jacksonville, FL
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this gale warning went out at Apr 21, 5:55 PM EDT, 52 minutes earlier.
Area forecast discussion, Apr 21, 5:55 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT SUN APR 21 2013
.UPDATE...
ISSUED UPDATES TO THE FORECAST GRIDS TO INCREASE POPS FOR MOST OF
NORTHEAST FL AS GULF OF MEXICO SHORTWAVE ENHANCES ISENTROPIC
ASCENT AND RAINFALL COVERAGE THIS EVENING. WENT WITH LIKELY POPS
AND ADDED IN ISOLATED THUNDER FOR ALL AREAS EAST AND SOUTHEAST OF
LAKE CITY...WITH CHANCE POPS FOR THE NORTHERN SUWANNEE VALLEY AND
MOST OF SOUTHEAST GA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN
THESE AREAS THIS EVENING. OUR LOCAL PRESSURE GRADIENT CONTINUES TO
TIGHTEN...WITH WIND GUSTS TO NEAR 40 MPH REPORTED ALONG PORTIONS
OF THE SOUTHEAST GA COAST LATE THIS AFTERNOON. A WIND ADVISORY MAY
BE REQUIRED FOR COASTAL GLYNN AND CAMDEN COUNTIES OVERNIGHT IF
CURRENT TRENDS CONTINUE. GALE FORCE WIND GUSTS (34 KT OR 39 MPH)
CAN BE EXPECTED IN THE GA COASTAL WATERS THROUGH AT LEAST MONDAY
AS THE INVERTED TROUGH OVER THE BAHAMAS AND THE GULF STREAM
SHARPENS AND STRONG RIDGING OVER NEW ENGLAND KEEPS A VERY TIGHT
GRADIENT IN PLACE. A LAKE WIND ADVISORY CONTINUES INTO MONDAY
EVENING FOR THE COASTAL COUNTIES OF NORTHEAST FL...INCLUDING CLAY
AND PUTNAM COUNTIES...AND COASTAL SOUTHEAST GA. MIN TEMPS WILL
RANGE FROM THE MID 50S NORTH TO LOW 60S SOUTH.
.PREVIOUS DISCUSSION...
MONDAY... LOCAL NOR'EASTER CONDITIONS IN FULL FORCE AS GUSTY
NORTHEAST WINDS ALONG THE COASTAL COUNTIES AT 20-25 MPH WITH GUSTS
TO 30-40 MPH ARE EXPECTED AND SOLID LAKE WIND ADVISORY LEVELS ARE
EXPECTED...JUST BELOW WIND ADVISORY CRITERIA...ALTHOUGH A FEW WIND
GUSTS OVER 40 MPH NOT OUT OF THE QUESTION. SCATTERED SHOWERS WILL
CONTINUE ALONG THE COAST AND OVER NE FL WITH AN ISOLATED TSTM
POSSIBLE AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME OF
THE STATIONARY BANDS MAINLY DURING THE MORNING HOURS. HIGHS WILL
GENERALLY BE IN THE UPPER 60S TO LOWER 70S ALONG THE COAST.
FURTHER INLAND BREEZY NORTHEAST FLOW AT 15-20 MPH WITH GUSTS TO
25-30 MPH ARE EXPECTED WITH ISOLATED SHOWERS AND MAX TEMPS PUSHING
INTO THE MIDDLE/UPPER 70S.
MON NIGHT...LOW PRESSURE NEAR THE CAPE CANAVERAL REGION ON MONDAY
WILL START TO SHIFT E/NE OFFSHORE MON NIGHT AND WILL CONTINUE WINDY
CONDITIONS ALONG THE COAST EXCEPT THAT RAINFALL WILL COME TO AN END
AND SHIFT OFFSHORE. SKIES WILL BECOME PARTLY CLOUDY AS SYSTEM PULLS
AWAY. MIN TEMPS WILL FALL INTO THE 50S OVER INLAND AREAS AND LOWER
60S ALONG THE COAST IN THE ONSHORE FLOW.
TUESDAY...HIGH PRESSURE WILL BUILD DOWN OVER THE FORECAST AREA FROM
THE NORTH AS LOW MOVES AWAY FROM THE REGION AND SKIES SHOULD BECOME
MOSTLY SUNNY WITH ONLY BREEZY NORTHEAST WINDS ALONG THE COAST AND
LESSER WINDS INLAND. HIGHS WILL REBOUND INTO THE LOWER/MIDDLE 70S
ALONG THE COAST AND UPPER 70S/LOWER 80S WELL INLAND.
WEDNESDAY...WEAK HIGH PRESSURE RIDGE WILL LINGER OVER THE REGION AND
EXPECT MOSTLY SUNNY SKIES AND TEMPS PUSHING MILDER INTO THE
MIDDLE/UPPER 70S ALONG THE COAST AND LOWER/MIDDLE 80S OVER WELL
INLAND AREAS AND MUCH CLOSER TO CLIMO VALUES.
&&
.LONG TERM...THURSDAY THROUGH SUNDAY...
WEAK FRONTAL BOUNDARY WILL DROP SOUTH OVER THE FORECAST AREA WITH A
SLIGHT CHANCE OF SHOWERS ON THURSDAY AND WILL CONTINUE A 15-20%
CHANCE OF AFTERNOON SHOWERS FRI-SUN AS MOISTURE LINGERS OVER THE
REGION AND WEAK BERMUDA HIGH PRESSURE RIDGE EXTENDS FROM THE WRN
ATLC ACROSS THE FORECAST AREA. HIGH TEMPS WILL BE NEAR CLIMO VALUES
IN THE LOWER TO MIDDLE 80S OVER INLAND AREAS AND UPPER 70S ALONG THE
COAST WITH DAILY SEA BREEZE FRONTS MOVING INLAND.
&&
.AVIATION...
LOW CEILINGS HAVE ALREADY BEGUN TO MOVE INTO THE AREA AND ARE
EXPECTED TO CONTINUE FOR THE REMAINDER OF THE PERIOD AT MVFR
RESTRICTIONS. GUSTY WINDS WILL CONTINUE OUT OF THE NORTHEAST AT
AROUND 15 KTS GUSTING 20 TO 25 KTS THIS AFTERNOON THEN DECREASING
SHORTLY AFTER SUNSET. SHOWERS HAVE BEGUN TO DEVELOP OVER OUR
SOUTHERN COUNTIES AND ALONG THE COAST SO HAVE INCLUDED VCSH AT JAX
AND CRG WITH PREVAILING SHOWERS AFTER 21Z AT GNV. OTHER SITES HAVE
VCSH MOVING IN OVERNIGHT. NORTHEASTERLY WINDS WILL PICK UP AGAIN
TOMORROW MORNING...SIMILAR TO TODAY.
&&
.MARINE...
FULL BLOWN LOCAL NOR'EASTER EVENT WILL CONTINUE ON MONDAY WITH
OCCASIONAL GUSTS TO GALE FORCE AT TIMES THEN WILL SLOWLY SUBSIDE ON
TUESDAY WITH HEADLINES DROPPING OFF DURING THE DAY. SEAS AS HIGH AS
8-11 FEET MONDAY WILL SUBSIDE SLOWLY MON NIGHT/TUE. CONDITIONS
REMAIN HEADLINE FREE WED/THU WITH A POTENTIAL NORTHEAST SURGE BEHIND
NEXT WEAK FRONTAL PASSAGE ON FRIDAY.
RIP CURRENTS: HIGH RISK WILL CONTINUE INTO TUESDAY.
SURF ZONE: TIDAL DEPARTURES ARE RUNNING ABOUT A HALF A FOOT ABOVE
NORMAL AND SHOULD REACH 1 FOOT ABOVE NORMAL DURING TONIGHTS AND
MONDAYS HIGH TIDE CYCLE. EVEN WITH THIS SCENARIO HIGH TIDES SHOULD
REMAIN BELOW MINOR COASTAL FLOODING LEVELS. ROUGH SURF IN THE 4-6 FT
RANGE WILL PRODUCE MINOR BEACH EROSION...AND BREAKERS WILL HAVE A
CHANCE TO REACH THE HIGH SURF CRITERIA OF 7 FT ON MONDAY...BUT NOT
ENOUGH CONFIDENCE TO ISSUE A HIGH SURF ADVISORY WITH THIS PACKAGE.
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 73 49 78 / 20 10 0 0
SSI 59 68 57 71 / 50 30 10 10
JAX 59 72 53 76 / 60 30 10 10
SGJ 65 73 61 74 / 70 40 20 10
GNV 61 77 55 81 / 70 30 10 0
OCF 63 79 57 83 / 70 30 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT MONDAY FOR CLAY-DUVAL-FLAGLER-
NASSAU-PUTNAM-ST JOHNS.
HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
GA...LAKE WIND ADVISORY UNTIL 8 PM EDT MONDAY FOR COASTAL CAMDEN-
COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
NELSON/TRABERT/MCALLISTERHazardous weather outlook, Apr 21, 2:38 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT SUN APR 21 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-220850- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 238 PM EDT SUN APR 21 2013 ...LAKE WIND ADVISORY FOR THE COAST AND ST JOHNS RIVER BASIN... ...HIGH RISK OF RIP CURRENTS... ...SMALL CRAFT ADVISORY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... STRONG ONSHORE FLOW WILL CONTINUE AS HIGH PRESSURE STRENGTHENS NORTH OF THE AREA AND LOW PRESSURE DEVELOPS NEAR THE BAHAMAS. A LAKE WIND ADVISORY IS IN EFFECT FOR THE ST JOHNS RIVER BASIN TODAY AND ALONG THE ATLANTIC COAST THROUGH THE NIGHT...AND A HIGH RISK OF RIP CURRENTS IS EXPECTED. WINDS AND SEAS WILL ALSO INCREASE OVER THE ADJACENT COASTAL WATERS...AND SMALL CRAFT ADVISORIES ARE IN EFFECT. SHOWER ACTIVITY WILL PROGRESSIVELY INCREASE FROM THE SOUTH TODAY...BECOMING NUMEROUS SOUTH OF INTERSTATE 10 THIS EVENING. THERE IS A CHANCE OF EMBEDDED THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING GENERALLY SOUTH OF A GAINESVILLE TO ST AUGUSTINE LINE. THE MAIN CONVECTIVE THREATS WILL BE GUSTY WINDS AND LOCALLY HEAVY RAINFALL IN TRAINING SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF A LINE FROM GAINESVILLE TO ST. AUGUSTINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WINDY CONDITIONS WILL CONTINUE ALONG THE COAST ON MONDAY AND A LAKE WIND ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES. PERSISTENT ONSHORE WINDS WILL CREATE DANGEROUS MARINE CONDITIONS THROUGH MIDWEEK...INCLUDING DANGEROUS RIP CURRENTS...ELEVATED BREAKERS...AND THE POSSIBILITY OF MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI/JDS/KG
In the hours before
Local storm report, Apr 21, 5:12 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 PM EDT SUN APR 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND GST JEKYLL ISLAND 31.04N 81.42W
04/21/2013 M41 MPH GLYNN GA MESONET
THE WEATHERFLOW SENSOR ON JEKYLL ISLAND REPORTED A
SUSTAINED NORTHEAST WIND OF 29 MPH WITH A GUST TO 41 MPH.
&&
NELSONLocal storm report, Apr 21, 6:42 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 PM EDT SUN APR 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST JEKYLL ISLAND 31.04N 81.42W
04/21/2013 M42 MPH GLYNN GA MESONET
THE WEATHERFLOW SENSOR ON JEKYLL ISLAND MEASURED A
SUSTAINED NORTHEAST WIND OF 29 MPH WITH A PEAK GUST TO 42
MPH.
&&
NELSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:16 AM EDT | Lake Wind Advisory | JAX | Flagler, Nassau | 42 hr |
| Apr 21, 3:54 AM EDT | Rip Current Statement | JAX | Flagler, Nassau | 64 hr |
| Apr 21, 6:47 PM EDT | Small Craft Advisory | JAX | 9 hr | |
| Apr 21, 7:17 PM EDT | Wind Advisory | JAX | Camden, Glynn | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.